Patient Education

Our Health Library information does not replace the advice of a doctor. Please be advised that this information is made available to assist our patients to learn more about their health. Our providers may not see and/or treat all topics found herein.

Aspirin/Caffeine/Orphenadrine Oral Tablet (ORPHENADRINE/ASPIRIN/CAFFEINE - ORAL)

For pain.

Brand Name(s): Norgesic, Orphengesic

Generic Name: Aspirin/Caffeine/Orphenadrine Citrate, Aspirin/Caffeine/Orphenadrine

Instructions

Sit or stand upright for 10 minutes after taking the medicine. Do not lie down.

Swallow with a full glass (8 oz) of water unless your doctor gives you different instructions.

You may take with food to prevent stomach upset.

To relieve dry mouth, chew gum, suck on hard candy/ice chips, drink extra water, or use a saliva substitute.

Store at room temperature away from heat, light, and moisture. Do not keep in the bathroom.

Avoid drinks with caffeine while on this medicine.

Drug interactions can change how medicines work or increase risk for side effects. Tell your health care providers about all medicines taken. Include prescription and over-the-counter medicines, vitamins, and herbal medicines. Speak with your doctor or pharmacist before starting or stopping any medicine.

Tell your doctor if symptoms do not get better or if they get worse.

Talk to your doctor before taking other medicines, including aspirins and ibuprofen containing products. Speak to your doctor about which medicines are safe to use while you are on this medicine.

Keep all appointments for medical exams and tests while on this medicine.

Cautions

This medicine is not approved for use in children younger than 18.

IMPORTANT: Children and teenagers should not use medications containing aspirin for cold and flu symptoms or chickenpox.

This medicine may cause serious bleeding from the stomach or bowels. Stop this medicine and call your doctor immediately if you see any signs of bleeding. Bleeding can cause pain in the stomach, vomiting up liquid that looks like coffee grounds, and red or dark tarry stools.

Do not use the medication any more than instructed.

This medicine may cause dizziness or fainting, especially after exercising or in hot weather. Be very careful when standing or sitting up quickly.

If possible, avoid using with marijuana or other medicines that can cause dizziness or drowsiness. These include allergy/cold products, muscle relaxers, sleep aids, and pain relievers.

Your ability to stay alert or to react quickly may be impaired by this medicine. Do not drive or operate machinery until you know how this medicine will affect you.

Please check with your doctor before drinking alcohol while on this medicine.

Avoid smoking while on this medicine. Smoking may increase your risk for stomach bleeding.

Do not breastfeed while on this medicine. This medicine can pass through breast milk to the baby.

This medicine can hurt a new baby in the womb. If you become pregnant while on this medicine, tell your doctor immediately. Your doctor may switch you to a different medicine.

Do not share this medicine with anyone who has not been prescribed this medicine.

Side Effects

The following is a list of some common side effects from this medicine. Please speak with your doctor about what you should do if you experience these or other side effects.

  • blurry vision
  • constipation
  • dizziness or drowsiness
  • lightheadedness
  • nausea and vomiting
  • stomach upset or abdominal pain

Call your doctor or get medical help right away if you notice any of these more serious side effects:

  • severe or persistent abdominal pain
  • bleeding or bruising
  • changes in memory, mood, or thinking
  • confusion
  • coughing up blood or vomit that looks like coffee grounds
  • ear problems (ringing in the ears, hearing loss)
  • pain in the eye
  • fainting
  • hallucinations (unusual thoughts, seeing or hearing things that are not real)
  • fast or irregular heart beats
  • signs of kidney damage (such as change in urine color or bubbly urine)
  • shakiness
  • dark, tarry stool
  • unusual or unexplained tiredness or weakness
  • difficulty or discomfort urinating
  • dark urine

A few people may have an allergic reaction to this medicine. Symptoms can include difficulty breathing, skin rash, itching, swelling, or severe dizziness. If you notice any of these symptoms, seek medical help quickly.

Please speak with your doctor, nurse, or pharmacist if you have any questions about this medicine.